Journal Article Serum granulysin levels as a predictor of serious telaprevir-induced dermatological reactions

Suda, Goki  ,  Yamamoto, Yoshiya  ,  Nagasaka, Astushi  ,  Furuya, Ken  ,  Kudo, Mineo  ,  Chuganji, Yoshimichi  ,  Tsukuda, Yoko  ,  Tsunematsu, Seiji  ,  Sato, Fumiyuki  ,  Terasita, Katsumi  ,  Nakai, Masato  ,  Horimoto, Hiromasa  ,  Sho, Takuya  ,  Natsuizaka, Mitsuteru  ,  Ogawa, Kouji  ,  Ohnishi, Shunsuke  ,  Chuma, Makoto  ,  Fujita, Yasuyuki  ,  Abe, Riichiro  ,  Taniguchi, Miki  ,  Nakagawa, Mina  ,  Asahina, Yasuhiro  ,  Sakamoto, Naoya

45 ( 8 )  , pp.837 - 845 , 2015-08 , Wiley
Aim: Telaprevir-based therapy for chronic hepatitis C patients is effective; however, the high prevalence of dermatological reactions is an outstanding issue. The mechanism and characteristics of such adverse reactions are unclear; moreover, predictive factors remain unknown. Granulysin was recently reported to be upregulated in the blisters of patients with Stevens-Johnson syndrome (SJS). Therefore, we investigated the risk factors for severe telaprevir-induced dermatological reactions as well as the association between serum granulysin levels and the severity of such reactions. Methods: A total of 89 patients who received telaprevir-based therapy and had complete clinical information were analyzed. We analyzed the associations between dermatological reactions and clinical factors. Next, we investigated the time-dependent changes in serum granulysin levels in five and 14 patients with grade 3 and non-grade 3 dermatological reactions, respectively. Results: Of the 89 patients, 57 patients had dermatological reactions, including nine patients with grade 3. Univariate analysis revealed that grade 3 dermatological reactions were significantly associated with male sex. Moreover, serum granulysin levels were significantly associated with the severity of dermatological reactions. Three patients with grade 3 dermatological reaction had severe systemic manifestations including SJS, drug-induced hypersensitivity syndrome, and systemic lymphoid swelling and high-grade fever; all were hospitalized. Importantly, among the three patients, two patients' serum granulysin levels exceeded 8ng/mL at onset and symptoms deteriorated within 6 days. Conclusion: Male patients are at high risk for severe telaprevir-induced dermatological reactions. Moreover, serum granulysin levels are significantly associated with the severity of dermatological reactions and may be a predictive factor in patients treated with telaprevir-based therapy.

Number of accesses :  

Other information